Indiana, 2014

Damaging Wind in Indiana, August 19, 2014

August 19, 2014 · NWS LOT · 1 event in 1 county or zone

A broken line of thunderstorms produced an isolated severe wind gust across far northern Indiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

A broken line of thunderstorms produced an isolated severe wind gust across far northern Indiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 19, 10:35 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 19, 10:35 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1135 AM CDT TUE AUG 19 2014

.DISCUSSION...
1114 AM CDT

MAIN CONCERNS/CHALLENGES FOR MORNING UPDATE WERE MONITORING
SHOWER/THUNDERSTORM CHANCES THIS MORNING THROUGH THE AFTERNOON.

LATEST RADAR IMAGERY SHOWING THUNDERSTORM COMPLEX WHICH HAS MOVED
THROUGH NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS THIS
MORNING...CONTINUING EAST AND CURRENTLY IMPACTING AREAS FROM LA
SALLE TO PONTIAC. EXPECT THIS COMPLEX TO CONTINUE EAST THROUGH THE
EARLY AFTERNOON...WITH THUNDERSTORMS LIKELY TO BUILD FURTHER TO
THE NORTHEAST TOWARDS THE CHICAGO METRO AREA OVER THE ONE TO TWO
HOURS...ALONG APPROACHING SURFACE TROUGH AND FRONT TO THE
NORTHWEST. FEEL FAIRLY CONFIDENT WITH THIS POSSIBILITY AS THIS
MID LEVEL WAVE AND SURFACE TROUGH/FRONT WILL MOVE THROUGH AN
ENVIRONMENT WITH LITTLE TO NO CIN AND MODERATE INSTABILITY.
CONFIDENCE IS LOWER WITH REGARD TO INTENSITY OF THESE STORMS AS
LARGE CLOUD SHIELD HAS LIMITED STEEPNESS OF LOW LEVEL LAPSE
RATES...AND WITH WESTERLIES/BULK SHEAR VALUES REMAINING ON THE
LOWER SIDE. COULD SEE THE STRONGEST DEVELOPMENT OCCURRING OVER
EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA AS THIS BROKEN LINE OF
THUNDERSTORMS PUSHES EAST/SOUTHEAST THROUGH MID AFTERNOON...WITH
AN ISOLATED SEVERE THREAT STILL POSSIBLE. HIGH WIND GUSTS WOULD
BE THE MAIN THREAT...AS WELL AS HEAVY RAINFALL. SURFACE DEWPOINTS
RIGHT AROUND 70 DEG WITH AXIS OF HIGHEST PWATS RIGHT OVER THE
SOUTHEAST TWO THIRDS OF THE CWA SHOULD ALLOW FOR EFFICIENT RAIN
PRODUCERS TODAY...AND HAVE MADE MENTION OF THIS POTENTIAL FOR
LOCALLY HEAVY RAINFALL IN THE HWO.

RODRIGUEZ

&&

.PREV DISCUSSION...
336 AM CDT

SHORT TERM...THROUGH TUESDAY NIGHT...

FOR THE REMAINDER OF THE OVERNIGHT HOURS...THE MAIN FOCUS WILL BE
THE PROGRESSION OF THUNDERSTORMS ALONG A WEAK COLD FRONT MOVING
THROUGH SRN WI/NERN IA AND PUSHING INTO NRN IL.  THE MAIN SHORTWAVE
ASSOCIATED WITH THE ACTIVITY IS MOVING QUICKLY OVER ERN WI AND CNTRL
LAKE MICHIGAN.  AS THE SHORTWAVE RACES RATHER QUICKLY TO THE
EAST...THE LINE OF THUNDERSTORMS IS TAKING ON A MORE EAST-WEST
ORIENTATION ALONG THE WISCONSIN BORDER...BUT IS SAGGING INTO
WINNEBAGO AND BOONE COUNTIES.  SOME STRONG THUNDERSTORMS ALONG THIS
PORTION OF THE FRONT HAVE THE POTENTIAL TO PRODUCE SOME SMALL HAIL
AND LOCALIZED STRONGER WIND GUSTS.  THERE IS STILL SOME CONCERN
ABOUT HOW FAR SOUTH THE ACTIVITY WILL REACH.  CURRENTLY ANTICIPATE
THAT THE GREATEST THUNDERSTORM COVERAGE SHOULD BE OVER THE NORTHERN
TIER COUNTIES ALONG THE WISCONSIN BORDER.  HOWEVER...THERE IS STILL
SOME SWLY FLOW ALOFT WITH WITH 850MB WINDS ARND 30KT...WHILE SFC
FLOW IS LIGHT AND GENERALLY SOUTHERLY.  THERE IS PLENTY OF LOW
LEVEL MOISTURE IN PLACE AND WITH AT LEAST MODEST ISENTROPIC LIFT IN
THE WARM SECTOR WHICH COULD AT LEAST GENERATE SCT SHRA/TSRA.  THE
LATEST HIGH RES GUIDANCE IS INDICATING A DIMINISHING TREND TO THE
CONVECTION ALONG THE SRN PORTION OF THE FRONT AS IT MOVES THROUGH
THE AREA THIS MORNING...SO HAVE BACKED OFF POPS TO SLIGHT
CHANCE...BUT WITH DAYTIME WARMING...THERE SHOULD BE AN UPTICK IN THE
CONVECTIVE ACTIVITY AD THE FRONT PUSHES THROUGH THE SRN PORTIONS OF
THE CHICAGO METRO AREA AND INTO ECNTRL IL AND NWRN INDIANA. PORTIONS
OF THE CWA.  WITH INCREASING SLWY DEVELOPING WITH THE APPROACH OF
THE COLD FRONT AND VEERING TO WLY FOLLOWING THE FROPA...NO LAKE
BREEZE DEVELOPMENT IS EXPECTED TODAY AND THE WARM AIR SHOULD HAVE NO
TROUBLE REACHING RIGHT UP TO THE LAKEFRONT...WITH TEMPS IN THE LOWER
TO MIDDLE 80S EXPECTED FOR THE ENTIRE CWA.

ANY RESIDUAL PCPN ASSOCIATED WITH THE PASSING COLD FRONT SHOULD PUSH
TO THE EAST OF THE CWA BY LATE THIS EVENING.  WEAK HIGH PRESSURE
SHOULD BUILD IN BEHIND THE FRONT WEDNESDAY EVENING AND OVERNIGHT.
WITH GENERALLY WLY FLOW BEHIND THE FRONT...AND NO SGFNT DRY AIR
UPSTREAM...THE LOW LEVELS SHOULD REMAIN VERY MOIST...SO FOG
DEVELOPMENT LATE TUESDAY NIGHT AND POSSIBLY INTO WEDNESDAY MORNING
IS A DISTINCT POSSIBILITY.

KREIN

WEDNESDAY THROUGH THURSDAY...
MAIN FEATURE IN THE MEDIUM TERM WILL BE THE DEPARTING MID-LVL VORT
FROM THE GREAT LAKES...STEADILY WEAKENING AND EJECTING EAST.
MEANWHILE A DEVELOPING 500MB RIDGE WILL TAKE SHAPE ACROSS THE
PLAINS...THEN LIFT NORTHEAST THUR. THE STALLED FRONTAL BOUNDARY WILL
REMAIN SOUTH OF THE FORECAST AREA THRU WED THEN AS THE RIDGE
STEADILY BUILDS AND EXPANDS NORTH WARM AIR ADVECTION WILL LIFT THE
BOUNDARY NORTH. THIS WILL LIKELY FEATURE MOISTENING LLVLS WITH
DECENT ISENTROPIC LIFT ALONG THE BOUNDARY...TO SUPPORT INCREASING
POPS LATE WED FROM SOUTH TO NORTH. WHILE IT APPEARS FAVORABLE FOR A
CHANNEL OF LIKELY POPS LATE WED-EARLY THUR...THERE IS SOME CONCERN
THAT WE COULD QUICKLY BECOME CAPPED WITH A STRONG PUSH OF VERY WARM
AIR ALOFT. SOME GUIDANCE IS SUGGESTING AFT 00Z 850MB THERMAL TEMPS
RISE TO ARND 19-20 DEG C...WHICH COULD BE ENOUGH TO LIMIT
COVERAGE/INTENSITY. HOWEVER IF THIS ENDS UP BEING SLIGHTLY COOLER
ANY PRECIP THAT DOES DEVELOP COULD EASILY PRODUCE LOCALLY HEAVY
RAINFALL...AS PWAT VALUES ARE EXPECTED TO RISE TO NEAR 1.7-2.0"
OVERNIGHT. TEMPS WED WILL PUSH INTO THE MID 80S...HOWEVER IT IS
PLAUSIBLE THAT A WEAK LK BREEZE COULD FORM EARLY IN THE AFTN AND
KEEP THE NEARSHORE AREAS COOLER.

WITH WARM AIR STEADILY ADVECTING NORTH INTO THE FORECAST
AREA...EXPECT TEMPS TO REMAIN MILD OVERNIGHT IN THE MID/UPR 60S. IF
CLOUDS AND PRECIP ARRIVE EARLIER WED EVE...THEN TEMPS MAY NOT DIP
BELOW 70.

THUR WILL FEATURE STEADILY RISING MID-LVL HEIGHTS AS THE ROBUST
RIDGE ESTABLISHES ITSELF ACROSS A BULK OF OF THE REGION. THIS POSES
CHALLENGES WITH PRECIP FOR THUR. GUIDANCE CONTINUES TO FAVOR A
SHORTWAVE LIFTING NORTHEAST INTO THE UPPER MIDWEST WITH BETTER
MID-LVL VORTICITY THEN SLIDING EAST ALONG THE NORTHERN PERIPHERY OF
THE RIDGE...BEFORE DIVING SOUTHEAST TOWARDS THE EASTERN GREAT LAKES.
THIS COUPLED WITH VERY WARM 850MB TEMPS NEARING 20 DEG C MAY RESULT
IN A CAPPED ENVIRONMENT. CONFIDENCE IS NOT YET STRONG ENOUGH TO
FURTHER REDUCE POPS THUR AFTN. DEPENDING ON CLOUDS/PRECIP THUR WILL
STEER HOW WARM SFC TEMPS BECOME. GUIDANCE CONTINUES TO POINT TOWARDS
MID/UPR 80S. DEW PTS WILL BE PUSHING INTO THE LOW 70S...WHICH THE
COMBINATION OF TEMP/DEW PT COULD BE SUPPORTIVE OF HEAT INDEX VALUES
NEARING THE MID 90S.

CONCERN REMAINS FOR THUR NGT ON POPS...BUT MORE IMPORTANTLY ON
POTENTIAL FOR HEAVY RAINFALL. PWAT VALUES CONTINUE TO HOVER ARND 2"
WITH VERY WARM DEW PTS BETWEEN 72-74 DEG. WITH THE LACK OF A STRONG
WIND FIELD...STORMS COULD BE SLOW MOVING AND EASILY PRODUCE LOCALLY
HEAVY RAINFALL. OVERNIGHT LOWS MAY NOT DIP BELOW THE MID/UPR
70S...WHICH SETS THE STAGE FOR A POTENTIALLY HOT/HUMID DAY FRI.

FRIDAY THROUGH EARLY NEXT WEEK...
MID-LVL RIDGING CONTINUES TO BE PROGGED FOR THE FRI-SUN
PERIODS...WHICH SETS THE STAGE FOR POTENTIALLY A VERY WARM STRETCH
ACROSS THE REGION WITH NUMEROUS AREAS REACHING 90 DEG IN THIS
TIMEFRAME. GUIDANCE CONTINUES TO FAVOR A HIGH PROBABILITY THAT DEW
PTS WILL EASILY REMAIN IN THE 72-74 DEG RANGE FRI/SAT...WHICH
COUPLED WITH TEMPS ARND 90 COULD EASILY PRODUCE 100 DEG HEAT INDEX
READINGS. THE CURRENT ECMWF SOLUTION PAINTS AN EVEN WARMER THERMAL
RIDGE AT 850MB FOR SUN AT 23-25 DEG C. CLOUDS/PRECIP WILL LIKELY
STEER HOW WARM SUN BECOMES.

THEN ENSEMBLES CONTINUE TO DEMONSTRATE SOME CONSISTENCY THAT THE
MID-LVL RIDGE WILL WEAKEN EARLY NEXT WEEK WITH A RETURN TO TROUGHING
ACROSS THE MIDDLE OF THE CONUS. CURRENT GUIDANCE SUGGESTS A FRONTAL
BOUNDARY WILL ARRIVE IN THE MON/TUE TIMEFRAME AND BRING TEMPS BACK
TO SEASONAL OR SLIGHTLY SUB-SEASONAL CONDS FOR THE MIDDLE OF NEXT
WEEK.

BEACHLER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* CHANCE FOR SHRA/TSRA MID DAY THROUGH EARLY AFTERNOON...WITH
  BETTER CHANCES FOR MDW.

* SWLY-WLY WINDS GUSTING TO 20 KT THROUGH EARLY EVENING.

* POTENTIAL FOR MVFR VIS IN BR LATE TONIGHT INTO WED MORNING.

KREIN/RODRIGUEZ

//DISCUSSION...UPDATED 12Z...

THE UPPER LEVEL DISTURBANCE THAT BROUGHT THE SHRA/TSRA TO SRN WI
AND NRN IL HAS MOVED INTO LOWER MICHIGAN AND THAT PCPN HAS MOVED
AWAY FROM THE REGION. THE TRAILING COLD FRONT IS LAGGING SW ACROSS
THE AREA FROM NEAR UGN INTO SERN IA AT 12Z. SCT SHRA/TSRA HAVE
DEVELOPED ALONG THE FRONT...MOVING THROUGH THE ORD AREA BTWN
1100-1130Z. THIS ACTIVITY IS ALSO DISSIPATING AS IT MOVES EWD AND
EXPECT THAT THE TERMINALS...WITH THE EXCEPTION OF GYY SHOULD BE
DRY FOR THE REMAINDER OF THE MORNING. THERE IS STILL SOME CONCERN
THAT ADDITIONAL TSRA WILL IGNITE ALONG THE BOUNDARY BY LATE
MORNING OR EARLY AFTERNOON AS IT MOVES INTO NWRN IN-ECNTRL IL.
DIURNAL WARMING AND WEAK SFC CONVERGENCE SHOULD HELP ORGANIZE THE
DEVELOPMENT...BUT ANTICIPATE THAT IT SHOULD BE TO THE EAST OF THE
TERMINALS...WITH THE POSSIBLE EXCEPTION OF GYY BY THE TIME THE
ACTIVITY REDEVELOPS.  AS FOR WINDS...LIGHT SWLY WINDS WILL
CONTINUE IN ADVANCE OF THE WEAK COLD FRONT...AND INCREASE THROUGH
THE MORNING AS THE SFC PRESSURE GRADIENT STRENGTHENS. BY LATE
MORNING...SWLY WINDS SHOULD INCREASE TO 10-15KT WITH OCNL GUSTS OF
20KT PERSISTING THROUGH EARLY EVENING WHILE GRADUALLY VEERING TO
WESTERLY BY LATE AFTERNOON UNTIL AROUND SUNSET. HIGH PRESSURE
BUILDING IN OVERNIGHT TONIGHT SHOULD BRING DECREASING CLOUD COVER
AND DIMINISHING WINDS. WITH AMPLE RESIDUAL MOISTURE EXPECT AT
LEAST PATCHY FOG TO DEVELOP AFTER MIDNIGHT. THERE IS THE POTENTIAL
FOR VIS TO DROP TO IFR...BUT THERE IS A CHANCE THAT THERE COULD BE
SOME RESIDUAL CLOUD COVER FROM CONVECTIVE ACTIVITY CURRENTLY
MOVING THROUGH MISSOURI COULD LIMIT THE VIS DROPPING...SO WILL
ONLY GO 3-4SM BR FOR NOW.

KREIN

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* LOW MEDIUM CONFIDENCE FOR TSRA/SHRA TO IMPACT ORD...MEDIUM HIGH
  CONFIDENCE FOR TSRA/SHRA TO IMPACT MDW MID DAY THROUGH EARLY
  AFTERNOON.

* MEDIUM TO HIGH CONFIDENCE IN WIND SPEED AND DIRECTION.

* MEDIUM CONFIDENCE IN MVFR VIS OCCURRING LATE TONIGHT INTO
  WEDNESDAY MORNING. LOW CONFIDENCE IN CHANCES FOR IFR VIS.

KREIN/RODRIGUEZ

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

WEDNESDAY NIGHT THROUGH SUNDAY...PERIODIC CHANCES FOR TSRA AND
OCNL REDUCED CIGS/VIS.

SUNDAY NIGHT THROUGH MONDAY...VFR. WX NIL.

&&

.MARINE...
316 AM CDT

AN AREA OF LOW PRESSURE OVER CENTRAL WISC WILL CONTINUE TO DRIFT
NORTHEAST ACROSS THE NORTHERN PORTION OF THE LAKE MIDDAY...THEN
CONTINUE TO SLIDE EAST AND WEAKEN WEDNESDAY AFTERNOON ACROSS
SOUTHEAST ONTARIO. THE GRADIENT IS EXPECTED TO TIGHTEN SLIGHTLY
FROM THE SOUTH...WITH WINDS INCREASING THIS MORNING TO ARND 15 TO
25KT. THEN AS THE LOW SLIDES EAST WINDS WILL BECOME WEST AND
DIMINISH TO ARND 10 TO 20 KT LATE TONIGHT. WAVES SHUD BE ABLE TO
BRIEFLY BUILD ACROSS THE LAKE TO ARND 2-4FT...THEN WITH A LIGHTER
GRADIENT ARRIVING WED WAVES WILL SUBSIDE TO ARND 2 FT OR LESS. IN
THE DEPARTING SFC LOW WILL BE A MUCH WEAKER GRADIENT...WITH WINDS
GENERALLY LIGHT FROM THE NORTH ARND 5 TO 10 KT ACROSS THE NORTHERN
HALF OF THE LAKE AND AROUND 10 KT FROM THE SOUTH FOR THE SOUTHERN
HALF OF THE LAKE. A WARM FRONTAL BOUNDARY WILL LIFT NORTH ACROSS
THE SOUTHERN PORTION OF THE LAKE EARLY THUR...WITH MUCH WARMER AIR
LIFTING OVER THE LAKE. AT THIS TIME FEEL THAT FOG MAY NOT
DEVELOP...BUT COULD SEE SOME HAZY CONDITIONS DEVELOP LATE IN THE
WEEK. SOUTH/SOUTHEAST WINDS FOR THE WEEKEND. THE UPPER FLOW
PATTERN DOES LOOK TO SHIFT SUNDAY OR MONDAY BRINGING A COLD FRONT
ACROSS THE LAKE WITH A SHIFT TO NORTHERLY WINDS WHICH MAY BE
RATHER BREEZY EARLY NEXT WEEK.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 19, 10:32 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1132 AM CDT TUE AUG 19 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
201645-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1132 AM CDT TUE AUG 19 2014 /1232 PM EDT TUE AUG 19 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 WEATHER HAZARDS EXPECTED:

   SCATTERED THUNDERSTORMS...SOME COULD PRODUCE:
   PEA TO NICKEL SIZE HAIL.
   WIND GUSTS TO 50 MPH.
   FREQUENT CLOUD TO GROUND LIGHTNING.
   LOCALLY HEAVY RAINFALL.

 AREAS AFFECTED AND TIMING:

  A DYING STORM SYSTEM IS OVER CENTRAL ILLINOIS WITH STORMS SOUTH
  OF INTERSTATE 80 AND WEST OF INTERSTATE 55. ADDITIONAL STORMS ARE
  EXPECTED TO FORM ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR
  EARLY THIS AFTERNOON THROUGH THIS EVENING.

  DISCUSSION:

  LOW PRESSURE IS OVER LAKE SUPERIOR WHILE ITS COLD FRONT EXTENDS
  SOUTH THROUGH WISCONSIN AND THEN INTO NORTHERN ILLINOIS.
  MEANWHILE A DYING STORM COMPLEX IS OVER CENTRAL ILLINOIS.
  EXPECTING ADDITIONAL THUNDERSTORM DEVELOPMENT TO BEGIN EARLY
  THIS AFTERNOON ALONG THE INTERSTATE 55 CORRIDOR AS THE FRONT
  INTERACTS WITH THE WEAKENING COMPLEX. IN ADDITION...THE
  ATMOSPHERE IS UNCAPPED WHICH WILL RESULT IN RAPID STORM
  DEVELOPMENT. MOISTURE LEVELS ARE ALSO HIGH SO ALL STORMS SHOULD
  PRODUCE HEAVY DOWNPOURS. WIND SHEAR AND STORM MOTION ARE BOTH
  WEAK SO NOT EXPECTING WIDESPREAD SEVERE WEATHER TODAY...ALTHOUGH
  AN ISOLATED SEVERE STORM IS STILL POSSIBLE. THE STRONGEST STORMS
  MAY PRODUCE HAIL UP TO NICKEL SIZE...STRONG WIND GUSTS TO 50
  MPH...AND EXTREME DOWNPOURS. LOCALIZED FLASH FLOODING IS
  POSSIBLE WITH THE SLOW MOVING STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL CONTINUE TO BE PERIODIC CHANCES FOR THUNDERSTORMS
WEDNESDAY NIGHT THROUGH SUNDAY. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE WEDNESDAY NIGHT THROUGH THURSDAY. HEAVY RAINFALL COULD
OCCUR WITH ANY THUNDERSTORMS THAT AFFECT THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING PRIMARILY ALONG
AND EAST OF THE INTERSTATE 55 CORRIDOR.

&&

LMZ740>745-201645-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1132 AM CDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE NEARSHORE
WATERS THROUGH THE MID AFTERNOON...AND THE INDIANA NEARSHORE
WATERS THROUGH THIS EVENING. STRONGER STORMS MAY PRODUCE SMALL
HAIL AND WIND GUSTS IN EXCESS OF 33 KT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT
THROUGH SUNDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE
WEDNESDAY NIGHT INTO THURSDAY NIGHT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201645-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1132 AM CDT TUE AUG 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE NORTHERN END OF THE
LAKE THROUGH THIS EVENING....AND A CHANCE FOR THUNDERSTORMS OVER
THE SOUTHERN END OF THE LAKE THROUGH THIS AFTERNOON. THE STRONGER
STORMS OVER THE SOUTHERN END OF THE LAKE MAY PRODUCE SMALL
HAIL AND WIND GUSTS IN EXCESS OF 33 KT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT
THROUGH SUNDAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE
WEDNESDAY NIGHT INTO THURSDAY NIGHT.

&&

JEE

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The radar

The Chicago radar (KLOT), 62 km away, was scanning. The volume nearest the first event began at 17:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lake

When
August 19, 11:45 AM CST
Where
Lake County, 1.48 mi SSE of Gary
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
41.600, -87.340

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540335.